Free
Correspondence  |   February 2006
Droperidol Has Been Reported to Cause Serious Arrhythmias
Author Notes
  • Holy Redeemer Hospital and Medical Center, Meadowbrook, Pennsylvania.
Article Information
Correspondence
Correspondence   |   February 2006
Droperidol Has Been Reported to Cause Serious Arrhythmias
Anesthesiology 2 2006, Vol.104, 386. doi:
Anesthesiology 2 2006, Vol.104, 386. doi:
To the Editor:—
In their recent report on QT interval changes associated with droperidol, White et al.  1 state: “Interestingly, despite the use of these high doses of droperidol as part of a neurolept anesthetic technique for more than 30 yr, there has not been a single report of a serious arrhythmia during or after anesthesia in the peer reviewed literature.” White made a similar statement in an editorial in 2002.2 However, such a report was published in 2002.3 
Holy Redeemer Hospital and Medical Center, Meadowbrook, Pennsylvania.
References
White PF, Song D, Abrao J, Klein K, Navarette B: Effect of low-dose droperidol on the QT interval during and after general anesthesia: A placebo-controlled study. Anesthesiology 102:1101–1105.White, PF Song, D Abrao, J Klein, K Navarette, B
White PF: Droperidol: A cost effective antiemetic for over thirty years. Anesth Analg 2002; 985:789–90White, PF
Shigeyama T, Yanagidani T: Droperidol causes multifocal ventricular dysrhythmias. Masui 2002; 51:53–5Shigeyama, T Yanagidani, T